View Full Version : Help! Effects of stopping use of minoxidil

04-09-2013, 09:48 PM
Hi there

I was using minoxidil for approximately a year. Had fairly good results from it - thickened my hair up noticeably after around 6 months.

Around 3 or so months ago I decided to stop using the minoxidil (I didn't do my research on this!!) as it was annoying to always apply and I didn't want to take it with me on my summer holiday.

About a month ago I really started noticing that my hair had started to thin quite badly again - almost to the point where it is worse than when I started the minoxidil!! I have now since started using the minoxidil again and I just hope it works!

So I guess thats my question. Has anyone else been in a similar scenario in which they stopped using minoxidil and then started shreding hair? And my main question is - now that I have started the minoxidil again will it work again??

Thanks for your help in advance.

04-09-2013, 10:25 PM
I used minox for 10 months and stopped for 3 months. Really bad scalp itch and massive shedding followed, hair got much thinner, etc. I'm back on rogaine now, around 4.5 months back into it, still not back to where I was before I quit, and I don't expect to get there ever, but its still helping my hair...no reason it won't work this time around for you too

Your hair is just shocked because it lost the stimulant that was making it grow longer and thicker. You might not get back to where you were before or it may take longer to get there, but it should improve your hair..just stick with it

04-09-2013, 11:44 PM
Yeah, that happened to me but not that bad because I was on fin too. But I did lose ground months after stopping minoxidil, but real slowly because finasteride slowed down my hair loss. I stopped minoxidil early last year because I didn't have any money, i've been back at it again, since about 14 days ago. Rogaine Foam and Rogaine liquid, in the day and night respectively. Rogaine/minoxidil really does help if you use it non-stop, consistently, twice a day every day. Get back on it, but remember to never get off it, it's not that bad especially if you buy both the foam and liquid anduse the foam in the day, and the liquid at night. If you want to save, buy Kirklands brand, they sell both the foam and liquid. But Kirkland's liquid made my head itch, I don't have that problem with Rogaine's liquid yet, despite it having the same ingredients of Kirklands. Rogaine probably uses a better quality, either that or using the foam in the day eases the itching. Since back in the day I used Kirkland's liquid twice a day, maybe that was the problem.

Got a bit off topic there, just get back on it and hope for the best.